MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0308-3D-A2
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned detached and within the microcatheter.Analysis of the monofilament found striations, which is indicative of tensile stretching.Results of the product evaluation confirmed the complaint.The force exerted during manipulation/retracting the coil system is consistent with the monofilament of the coil being subjected to force exceeding its tensile strength.
 
Event or Problem Description
It was reported that coil embolization treatment was performed on a ruptured aneurysm.After almost all of the second coil had been placed, the decision was made to exchange the coil.During retraction, the coil detached, leaving a segment of the coil outside the aneurysm.An attempt was made to retrieve the coil with a snare device; however, the snare broke.A second snare was used to retrieve both the coil and the broken snare.There was no reported patient injury.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6683042
Report Number2032493-2017-00157
Device Sequence Number1444748
Product Code HCG
UDI-Device Identifier00816777025470
UDI-Public(01)00816777025470(11)170508(17)220430(10)1705081W9
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number7110-0308-3D-A2
Device Lot Number1705081W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient Weight64